Doctor insights on:
Increase bradykinin?: When Capoten (captopril) (one of the ace-angiotensin converting enzyme inhibitor) drugs causes a persistent dry cough it is best to stop and use another antihypertensive medication such as an angiotensin ii receptor antagonists (arb such as losartan). Capoten (captopril)/ace inhibitors increase bradykinin levels by reducing the breakdown of the bradykinin. Best to switch to another medication in presence of cough. ...Read more
Son is going on this (captopril) drug next week as he hascan advise me on it and its side effects especially in children?
Rash,itch,coug: Depending on age, if sun worshipped photo sensitivity may be a problem in addition to more common reaction listed above. As with any drug an untoward reaction must always be assumed to be the drug until proven otherwise. Stop the med and call the prescriber. ...Read more
Depends: This is a specific medication primarily used for significant hypertension. It is available in liquid suspension and pill form. Its use is generally limited to well studied patients under supervision by specialists in the fields of neonatology, nephrology or cardiology but may extend to generalists after patient status is stable. ...Read more
Don't: In general, unless your doc specifically prescribed it that way, avoid sublingual administration of oral medicines. This route can bypass the pill's time-release formulation, releasing too much medicine all at once, or can result in higher/faster absorption than the pill-in-stomach route as carefully tested by the drug company. ...Read more
Don't think so : Captopril is an old ace inhibitor, it is short acting thus should be taken every 8hrs. Personally, i don't see a reason for a sl ace inhibitor and actually don't use Captopril much. Rather, long acting Lisinopril or ramipril once a day for ease of use and better compliance. ...Read more
Not studied.: I am unaware of any study on SL capoten . However if you have trouble swallowing it, you will have to try it on your own by monitoring your BP responses. ...Read more
Can you tell me if it's dangerous to combine rulide, glibencamide, captopril and Lipitor (atorvastatin) together?
Hi.I told my nephrologist that i was taking 2 captopril instead of one.My GFR went from 47 to 22 in 3 mos. She said i "did this to myself" did i?
Rx directions: Not sure of your exact question here..If you were prescribed a medication and the instructions were to take 1 daily, then it is important to take 1 daily and be compliant. If you take 2 instead of one, you certainly can put yourself at risk for an adverse event/side effect, and with an ace inhibitor, the most likely adverse event would include kidney/renal issues. Hopefully any can be reversible. ...Read more
No: Ace inhibitors are not advised for use in treatment of hypertension during pregnancy due to their association with significant birth defects. Alternative medications that are safe in pregnancy should be used for treatment of preexisting hypertension during pregnancy. All treatment plans should be individualized between a woman, her ob/gyn, and possibly cardiologist and/or perinatologist. ...Read more
My BP is bad eben though i'm on inderal (propranolol). So doc prescribed captopril along with inderal (propranolol). Is this good?
Hand washing: I have not heard of this and I do not think it is necessary. ...Read more
I have sitting bp190/100 hr 60, upright BP 80/60 hr90, occas dizzy standing. prescription now lisinopril 5mg in am &captopril 25 in pm. diangosis dysautonomia. Suggest?
See Cardiologist: Usually dysautonomic folks are more complicated than primary docs have time for--some need high salt, some need meds to keep low BP times from being too low, but still be on hi-bp meds for others, some need tilt-testing or other heart testing, etc. Dizzy says something needs re-evaluated. ...Read more
1size never fits all: In medicine, one size doesn't fit all. An ace inhibitor may be more appropriate if you have diabetes, since it can protect the kidneys from diabetic damage. If you have cardiac problems, a beta blocker may be more appropriate. Sometimes, a pt needs to use more than one HTN medication. This is why you & your doctor should discuss which blood pressure med is best in your p[articular case. ...Read more
My mom recently put on catopril 100mg.Since she started taking shes had migraines, nausea, high fever(101-104)body aches, joint pain, high blood sugar(400-438), n BP is 148/92. Is this med causing all these symptoms?
Side effects of med?: Your mom's symptoms of fever and high sugar are are not normally associated with Captopril use. She should call her physician(p) to get her diabetes under control, be examined and discuss the rest of her symptoms with her p. Due to her high glucose, have her do it as soon as possible. Good luck. ...Read more
There are none...: Even the strongest opiates only "take the edge off" for people in chronic pain. Meds are only one part of dealing with the pain. A useful tool, but pain is so necessary for survival that we are not "allowed" to monkey with it much. In acute pain, the transition from miserable to less miserable can be great. In chronic pain, it's just part of the plan. ...Read more
Sometimes: Sometimes they are. For the most part, expired drugs simply lose potency once past their expiration date. There are, however, some drugs that actually become harmful if taken after they expire. As such, it is best to throw out any medications you have after a year. ...Read more
ASPRIN: Actually no one has decided on 'safest'. Asprin has been around since before you were born and unless you take too much (yes, too much of anything isnt good) most people are okay with it. If the pain it too severe for asprin you need to know what causes it. Good diagnosis is called for. See the dr. ...Read more